John 21/03/10
Last reply 6 years ago
Can’t face doing my meds

I should be on Avonex but for 3 weeks now I’ve not injected. It leaves me sick for a day, injecting is difficult cos hands are poor and legs are thin. I feel like I’m self-harming. Even day before is ruined because I know what’s coming. Irresponsible I know but what can i do?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

There are no categories assigned yet.

ghada
7 years ago

Why not try going onto copaxone? i also suffered with interferons and now take copaxone and experience…..nothing!!…NO side effects just a bit of itching every now and again!


Alison
7 years ago

Sounds like you’ve been having a pretty grim time. Don’t beat yourself up about it, nobody said you have to be perfect if you have MS! I bet there are loads of people who feel the same. Maybe your MS nurse can help? x


Anonymous
7 years ago

annonex made me very poorly to i changed to copaxone best choice i made i reckon, it comes with a injecter so u dont even have to manually inject yourself def speak to your ms nurse see other options x


Georgie
7 years ago

Hi John, I can totally sympathise with you, I take Avonex and have been since November and it’s been


Georgie
7 years ago

sorry John, just noticed I mis-read your post, you’ve been OFF the avonex for 3 weeks, not that you have only tried it for 3 weeks, sorry! x


joon
7 years ago

I’m supposed to be on Avonex and I feel better without it. I hated injecting and hated the way it made me feel for days afterwards. The MS Society are currently asking the drug companies to provide evidence that beta interferons are effective. My experience of Avonex (I stress this is solely MY experience) was that it wasn’t effective. I haven’t had a relapse since stopping it, but during the year I took it I had three. Oral meds will be available soon, talk to your neuro/MS nurse about them.

I can’t believe the Avonex injector was invented by an MSer, it’s horribly fiddly for someone without finger trouble.


Sophie
7 years ago

Hi John, I gave up on Avonex as was just too hard and was ill for at least 24 hours after each injection. Got to the point when I just couldn’t do it anymore. I swapped to Rebiff as 3 injections a week, less than the other alternatives, and only sub-cut, sooo much smalled than the Avonex ones. No side effectS and so much easier. Good luck.


Gav
7 years ago

I can’t sing the praises of Copaxone enough, yes it’s once a day but the needle’s only tiny and there aren’t any flu like side feects. Win win =)


John
7 years ago

Thanks for all you comments. Definitely off the Avonex now and have seen my MS nurse to discuss Copaxone! Optimistic John is returning!


Anonymous
7 years ago

copaxone is a fab choice good luck x


AmandaPiper
7 years ago

IVE BEEN ON COPAXONE FOR 3 MONTHS AS WELL AS PRGABILIN 450MG. I JUST GET THE ITCHING AND SOMETIMES LUMPS SO ON ANTIHISTERMINE BUT I HAVE BEEN TOLD IT WILL EASE. I HOPE SO! BUT OTHER THAN THAT NOTHING BEEN FINE.


bloomers1968
6 years ago

I take Avonex and like you the next day is always bad, i admit i am better than when i started but still cant work the next day. The question you need to ask yourself is “is it the lesser of two evils” compared to an attack.

Post Comment

You must be logged in to reply to this topic.